Alert archive / Mississippi / Flash Flood Warnings in 2022
Flash Flood Warning 63, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Aug 25, 2022, 1:33 PM CDT for Harrison County, Jackson County, Mississippi. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 25, 2022, 1:33 PM CDT (18:33 UTC)
- Expired
- Aug 25, 2022, 4:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Harrison County, MS, Jackson County, MS
The radar
The Mobile radar (KMOB), 68 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 25, 2:00 PM CDT | FLASH FLOOD | 6 Wnw Biloxi, MS | MEDIA RELAYED PICTURES OF WATER UP TO 1-2 FEET ON BAYWOOD DR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.6 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1812 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 740 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
550
WGUS54 KLIX 251833
FFWLIX
MSC047-059-252145-
/O.NEW.KLIX.FF.W.0063.220825T1833Z-220825T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New Orleans LA
133 PM CDT Thu Aug 25 2022
The National Weather Service in New Orleans has issued a
* Flash Flood Warning for...
East Central Harrison County in southern Mississippi...
Southwestern Jackson County in southern Mississippi...
* Until 445 PM CDT.
* At 133 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Additional rainfall amounts of 2 to 4 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Gulfport, Biloxi, Ocean Springs, St. Martin, D'iberville, Latimer,
Gulf Hills and Gulf Park Estates.
This includes the following Interstates...
Interstate 10 in Mississippi between mile markers 37 and 56.
Interstate 110 in Mississippi near mile marker 1...and
between mile markers 3 and 4.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3039 8906 3051 8907 3046 8874 3035 8874
3038 8881 3039 8881 3038 8877 3041 8884
3043 8885 3042 8888 3042 8890 3041 8891
3041 8886 3037 8882 3039 8886
FLASH FLOOD...RADAR INDICATED
$$
FryeWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 4:05 AM CDT, 9 hours 28 minutes earlier.
Area forecast discussion, Aug 25, 4:05 AM CDT, 9 hours 28 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
405 AM CDT Thu Aug 25 2022
.SHORT TERM (Today through Saturday)... Will be going up with a
flash flood watch for today. This will not be as much of an areawide
distribution but moreso a rate driven event. Some of the
thunderstorms today could be in or around 4" per hour rates over
already saturated grounds. This would cause some areas to flood
easily within a short period. PW values are still north of 2" and
covective trigger temps are still matching up with SST numbers. This
would lead to a good bit of activity with heating by itself but the
weak inverted boundary and sfc low will help this a bit, especially
since they are over the area today causing a better focus. This was
farther north yesterday. These features will continue to weaken but
will still hang in enough to help get things going again Friday.
Went more deterministic with precip percentages for today since
these features are over the area. But may back these down gently for
Friday and possibly again Saturday.
.LONG TERM (Sunday and Beyond)...
An easterly to southeasterly flow pattern will be in place early
next week, which will help to reintroduce more moisture into the
area. This is shown in model soundings with PWATs jumping back to
around or above 2" and a rise in low and mid-level RH values.
Although there is no obvious feature aloft or in the mid levels that
would aid convection, a lack of any ridging will allow for higher
PoPs which range from 70-75% through mid-week. Did make a slight
adjustment down in PoPs, about 5% or so, as the NBM seems to still
be running on the high side. Any showers or thunderstorms that do
develop will likely be on sea or lake breeze boundaries as well as
any lingering outflows from previous storms. Temperatures are
expected to remain consistent in the mid to upper 80s through the
week.
HL
&&
.AVIATION...(12z)
IFR and LIFR conditions will again plague the area today with sh/ts
affecting all terminals, and again at different times. Some vis
restrictions and low cigs may result overnight tonight for terminals
well inland but most coastal locations should retain VFR outside
TSRA.
&&
MARINE... Thunderstorms will continue to form over the nearshore
waters over the next several days mainly during the late night into
mid morning hours. Winds and seas will remain in a light southerly
flow of 5 to 10 knots and seas of 2 feet or less. The main concern
from any thunderstorms will be brief periods of gusty winds, heavy
rainfall, and the potential for a few waterspouts.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 82 71 84 69 / 100 40 90 30
BTR 87 74 87 73 / 100 40 90 20
ASD 87 73 87 73 / 100 50 90 30
MSY 86 76 86 75 / 100 60 90 40
GPT 85 74 86 74 / 100 70 90 40
PQL 84 73 86 72 / 100 70 90 50
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flood Watch through this evening for LAZ034>037-039-047-048-071-
076-079>084.
GM...None.
MS...Flood Watch through this evening for MSZ068>071-077-080>082.
GM...None.
&&In the hours before
Local storm report, Aug 25, 12:13 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1213 PM CDT THU AUG 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM FLASH FLOOD 2 N GAUTIER 30.41N 88.64W
08/25/2022 JACKSON MS BROADCAST MEDIA
STANDING WATER APPROXIMATELY 1.5 FT DEEP IN
PORTIONS OF WESTGATE ESTATES IN GAUTIER.
RELAYED VIA SOCIAL MEDIA.
&&
DMLocal storm report, Aug 25, 12:38 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1238 PM CDT THU AUG 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1238 PM FLASH FLOOD LYMAN 30.50N 89.14W
08/25/2022 HARRISON MS PUBLIC
PUBLIC REPORT OF FLOODING AT THE
INTERSECTION OF HWY 53 AND CANAL RD.
&&
DMSpecial weather statement, Aug 25, 12:45 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1245 PM CDT Thu Aug 25 2022
MSZ081-082-251815-
Jackson MS-Harrison MS-
1245 PM CDT Thu Aug 25 2022
...A strong thunderstorm will impact portions of east central
Harrison and western Jackson Counties through 115 PM CDT...
At 1244 PM CDT, Doppler radar was tracking a strong thunderstorm over
Biloxi, moving northeast at 25 mph.
HAZARD...Winds in excess of 30 mph and heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree branches and blow
around unsecured objects.
Locations impacted include...
Gulfport, Biloxi, Ocean Springs, St. Martin, D'iberville, Latimer,
Gulf Hills, Vancleave, Hickory Hills and Gulf Park Estates.
This includes the following Interstates...
Interstate 10 in Mississippi between mile markers 38 and 65.
Interstate 110 in Mississippi near mile marker 1, and between mile
markers 3 and 4.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is occurring with this storm and may lead to new
flooding or worsening of ongoing flooding. Do not drive your vehicle
through flooded roadways.
&&
LAT...LON 3044 8859 3036 8883 3038 8885 3039 8879
3041 8884 3043 8885 3042 8889 3043 8893
3042 8901 3041 8899 3042 8890 3040 8886
3038 8901 3048 8907 3068 8874
TIME...MOT...LOC 1744Z 241DEG 21KT 3043 8894
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
95/DMLocal storm report, Aug 25, 1:20 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
120 PM CDT THU AUG 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM FLASH FLOOD 1 ENE LYMAN 30.51N 89.11W
08/25/2022 HARRISON MS DEPT OF HIGHWAYS
MSDOT REPORTS FLOODING ALONG HWY 49 BETWEEN
HWY 53 AND SCHOOL RD WITH THE LEFT LANE OF
NORTHBOUND TRAFFIC BLOCKED.
&&
DMLocal storm report, Aug 25, 1:23 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
123 PM CDT THU AUG 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0123 PM FLASH FLOOD 1 SW GAUTIER 30.38N 88.65W
08/25/2022 JACKSON MS BROADCAST MEDIA
STANDING WATER APPROXIMATELY 1 FT DEEP ALONG
CALLE DE FELIZ IN GAUTIER. RELAYED VIA
SOCIAL MEDIA.
&&
DMLocal storm report, Aug 25, 1:25 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
125 PM CDT THU AUG 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 PM FLASH FLOOD 3 E GULF PARK ESTATES 30.39N 88.70W
08/25/2022 JACKSON MS PUBLIC
FLOWING WATER COVERING OLD SPANISH TRAIL
NEAR THE RAILROAD CROSSING JUST EAST OF WEST
LANE.
&&
DMThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 3:56 AM CDT | Flood Watch | LIX | Amite, Pearl River, Pike, Walthall, Wilkinson | 15 hr |
| Aug 25, 10:19 AM CDT | Areal Flood Advisory | LIX | Jackson | 3 hr |
| Aug 25, 11:02 AM CDT | Areal Flood Advisory | LIX | Harrison | 3 hr |
| Aug 25, 11:10 AM CDT | Flash Flood Warning | LIX | Jackson | 3 hr |
| Aug 25, 11:55 AM CDT | Flash Flood Warning | LIX | Harrison | 3 hr |
| Aug 25, 12:45 PM CDT | Special Weather Statement | LIX | Jackson | 30 min |
| Aug 25, 12:49 PM CDT | Areal Flood Advisory | LIX | Harrison, Jackson | 3 hr |
| Aug 25, 2:12 PM CDT | Special Weather Statement | LIX | Walthall | 48 min |
| Aug 25, 2:18 PM CDT | Areal Flood Advisory | LIX | Harrison, Jackson | 3 hr |
| Aug 25, 2:56 PM CDT | River Flood Warning | LIX | Harrison | 44 hr |
| Aug 25, 3:46 PM CDT | River Flood Warning | LIX | Harrison | 48 hr |
| Aug 25, 6:34 PM CDT | Areal Flood Advisory | LIX | Wilkinson | 3 hr |
Nearby
Flash Flood Warnings in Mississippi, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.